Hello Guest, Welcome to Apnea Board !
As a guest, you are limited to certain areas of the board and there are some features you can't use.
To post a message, you must create a free account using a valid email address.

or Create an Account


New Posts   Today's Posts

Help - Need a little reassurance about Xarelto
#1
Ohmy 
Has anyone out there taken Xarelto for treatment of a DVT? I was diagnosed and began treatment last Friday. With my cardiologist's OK, I began a 4-week "winter vacation" the next day to visit family and friends… away from the snow at home. I am very happy to be close to medical help should I need it, but I am many miles from my cardiologist.

I am doing pretty good (SPO2 levels above 88% at night, getting exercise outside every day, AHI below 2.0) but I need a little reassurance from anyone who has taken it. What was your experience? Any advice? Please - no horror stories.
Reply
#2
Well, unlike me, sounds like you don't have to get blood work every 3-4 weeks like I do.

I've been on Warfarin for quite some time now. I guess I am not clear what your concerns are? No DVTs here, but multiple PEs, multiple times.
*I* am not a DOCTOR or any type of Health Care Professional. My thoughts/suggestions/ideas are strictly only my opinions.

"Only two defining forces have ever offered to die for you. Jesus Christ and the American Soldier. One died for your Soul, the other for your Freedom."
Reply
#3
Wow, Peter_C,

Pretty scary to have multiple PEs. I'm just worried because my cardiologist said if I were in an accident or cut myself there was no "antidote" to stop the bleeding like there is for Warfarin. I guess all I heard were the awful things that could happen IF…

The only other time I had a DVT was years ago in the Middle East and when I was discharged from the hospital I was given a 30-day supply of injectable blood thinner in disposable syringes and that was that. No mention of any possible complications. Maybe - here in the States - doctors feel compelled to tell you all the reasons why you'll probably die from taking this medication because of liability, liability and in the Middle East one is more concerned about being hit by a bomb rather than a lawsuit.

Thanks for responding and good luck with your treatment.
Reply


#4
I was just wondering if I was missing something? Yes, with any type of blood thinner the risk of bleeding does go up. But on your med, I assume the risk of being 'too thin' isn't there as there is no requirement for ongoing constant bloodwork like there is for me. Having my 'INR' at 5.4 (like last week) is scary in itself as the risk of internal bleeding is really high at that point - and with your med you don't have those risks to deal with.

I just see it as one more thing to have to watch, but I wouldn't let it stress you, as many, many people live life on some form of blood thinners. You may wish to look into getting a "RoadID" (Google it if it's new to you) - that way even if you can't talk, people can be aware that you have certain risks.
*I* am not a DOCTOR or any type of Health Care Professional. My thoughts/suggestions/ideas are strictly only my opinions.

"Only two defining forces have ever offered to die for you. Jesus Christ and the American Soldier. One died for your Soul, the other for your Freedom."
Reply
#5
Thanks, Peter_C,

I just looked at the "RoadID" and it is perfect. I always try to take ID, including a brief medical history, with me, but this bracelet will be perfect. I like the "interactive" one the best and will get one soon.
Reply
#6
Yup, just a thought Smile I have and use them. I carry a 'med list' in my wallet, but this is great as it has my Doc, contact info, states that I have heart issues, and that med list is in my wallet.

I also ride a recumbent trike, sometimes long day trips - so to be safe I wear it when riding. Or traveling. (Nice Company too by the way - good products and great service)
*I* am not a DOCTOR or any type of Health Care Professional. My thoughts/suggestions/ideas are strictly only my opinions.

"Only two defining forces have ever offered to die for you. Jesus Christ and the American Soldier. One died for your Soul, the other for your Freedom."
Reply




Forum Jump:




About Apnea Board

Apnea Board is an educational web site designed to empower Sleep Apnea patients.

For any more information, please use our contact form.